# SDR USAASB00018

- Difficulty date: January 24, 2000
- Submitted: April 25, 2000
- Operation: Air carrier
- Aircraft: N231US
- Make and model: Boeing 737-2Q9
- Aircraft serial: 21976
- System (JASC): 2121 · Air Distribution Fan
- Part: Gasper Fan
- Part number: 215201
- Condition: Failed
- Location: Cabin
- Part time: 33,582 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IAD - FLT 2800, AFTER CLIMB-OUT FROM BWI, LEVELING OFF AT FL230, CREW NOTICED AN ODOR THROUGHOUT THE COCKPIT AND CABIN.  FLIGHT ATTENDANT PULLED CIRCUIT BREAKER FOR COFFEE MAKER AND SMELL SEEMED TO GO AWAY.  THREE MINUTES LATER SMELL RETURNED.  CREW DECLARED AN EMERGENCY AND DIVERTED THE FLIGHT TO THE NEAREST SUITABLE AIRPORT AT IAD.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AND TAXIED TO THE GATE UNDER ITS OWN POWER.  MAINTENANCE FOUND THE GASPER FAN CIRCUIT BREAKER TRIPPING.  REMOVED AND REPLACED THE GASPER FAN.  RESET CIRCUIT BREAKER.  OPERATIONAL CHECK GOOD.  (M)
